Alert archive / Arkansas / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 115, NWS Memphis, TN
NWS Memphis, TN issued this severe thunderstorm warning at May 25, 2002, 8:35 PM CDT for St. Francis County, Arkansas. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 25, 2002, 8:35 PM CDT (01:35 UTC)
- Expired
- May 25, 2002, 9:15 PM CDT
- In force
- 40 min
- Issued by
- NWS Memphis, TN
- Area
- Counties, with a storm outline in the text
County St. Francis County, AR
The radar
The Memphis radar (KNQA), 82 km from the middle of the area, began a volume at 01:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Little Rock, AR (KLZK), launched 00:00Z, 1.6 hours before the alert went out and 73 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1174 J/kg
- Mixed-layer CIN
- -17 J/kg
- Mixed-layer LCL
- 1460 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 5 m²/s²
- 0-3 km storm-relative helicity
- 46 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KMEG 260135 SVRMEM ARC123-260215- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MEMPHIS TN 834 PM CDT SAT MAY 25 2002 THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... ST. FRANCIS COUNTY IN EASTERN ARKANSAS * UNTIL 915 PM CDT. * AT 830 PM CDT...WEATHER RADAR INDICATED A SEVERE THUNDERSTORM NEAR FORREST CITY...MOVING NORTHEAST AT 20 MPH. AT 830 PM A TRAINED WEATHER SPOTTER REPORTED NICKLE SIZE HAIL NEAR FORREST CITY. * CITIES IN THE PATH OF THIS STORM THROUGH 915 PM CDT INCLUDE... MADISON... WIDENER... NEW HOME... .STAY TUNED TO THIS NATIONAL WEATHER SERVICE BROADCAST FOR THE LATEST UPDATES AND INFORMATION. TO REPORT SEVERE WEATHER ONLY...CALL 1-800-432-0875. LAT...LON 3510 9092 3492 9087 3497 9040 3517 9041
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at May 25, 3:00 PM CDT, 5 hours 35 minutes earlier.
Area forecast discussion, May 25, 3:00 PM CDT, 5 hours 35 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 300 PM CDT SAT MAY 25 2002 A COLD FRONT OVER SE MO AND NRN AR WILL PUSH INTO THE NW PART OF THE CWFA THIS EVENING AND STALL OVER THE NRN CWFA TNT. EXPECT THIS BOUNDARY TO WASH OUT ON SUN. SCT TSTMS ARE OCCURRING ACROSS THE CWFA AND EXPECT THIS ACTIVITY TO CONT WELL INTO THE EVENING. STILL CANNOT RULE OUT A SHWR/TSTM OVERNIGHT WITH THE FRONT OVER THE AREA. EVEN THOUGH THE FRONTAL BOUNDARY WILL BE DYING ON SUN...EXPECT SCT TSTMS FROM LEFTOVER MOISTURE AND INSTABILITY. WILL INCLUDE LINGERING POPS IN THE S SUN EVENING. A SUMMER-LIKE PATTERN DEVELOPS THIS COMING WEEK...SO TEMP VARIATIONS WILL BE MINIMAL AND WINDS WILL BE LIGHTER THAN THE LAST SEVERAL WEEKS. WEAK RIDGING WILL TAKE PLACE MON-TUE...SO DO NOT EXPECT MUCH IN THE WAY OF TSTM ACTIVITY. AN UPPER TROUGH APPROACHES THE REGION FROM THE W WED AND HANGS AROUND THROUGH FRI. SINCE MODELS ARE MORE AND MORE CONSISTENT WITH THIS SCENARIO...WILL INCLUDE PM TSTM POPS WED-FRI. A SUBTROPICAL RIDGE DEVELOPS OVER THE REGION NEXT WEEKEND... SO EXPECT LOWER POPS AND HIGHER TEMPS BY DAY 7. PRELIM VALUES... MEM 67/83/67/86/68/86 332101 MKL 63/81/61/85/64/86 331101 JBR 62/82/63/85/65/86 331101 TUP 64/83/65/86/66/86 332101 .MEG...NONE. SWC
In the hours before
Local storm report, May 25, 8:05 PM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
805 PM CDT SAT MAY 25 2002
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0659 PM CORDOVA TN 0.75 INCH HAIL
05/25/02 SHELBY REPORTED BY SPOTTER.
0700 PM FRAYSER TN FLOODING
05/25/02 SHELBY ROADS UNDER WATER.
REPORTED BY PUBLIC.
0700 PM WHITE OAK MO 0.75 INCH HAIL
05/25/02 DUNKLIN REPORTED BY DUNKLIN
COUNTY SHERIFFS OFFICE.
0715 PM HOLCOMB MO 0.75 INCH HAIL
05/25/02 DUNKLIN REPORTED BY KENNET
POLICE.
0735 PM HOLCOMB MO 0.75 INCH HAIL
05/25/02 DUNKLIN REPORTED BY POLICE.The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 25, 7:49 PM CDT | Severe Thunderstorm Warning | MEG | Crittenden | 26 min |
| May 25, 8:02 PM CDT | Flash Flood Warning | MEG | Clay | 88 min |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.